Alert archive / Massachusetts / Wind Advisories in 2006
Wind Advisory 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Feb 24, 2006, 3:50 AM EST for 12 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island. It took effect at Feb 24, 2006, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2006, 3:50 AM EST (08:50 UTC)
- In effect from
- Feb 24, 2006, 9:00 AM EST
- Expired
- Feb 24, 2006, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 22 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 240850 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 350 AM EST FRI FEB 24 2006 CTZ002>004-MAZ004>024-026-RIZ001>008-241700- /O.NEW.KBOX.WI.Y.0011.060224T1400Z-060224T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER... FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET... AYER...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 350 AM EST FRI FEB 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. THIS ADVISORY COVERS ALL OF RHODE ISLAND...NORTHERN CONNECTICUT AND MOST OF MASSACHUSETTS WITH THE EXCEPTION OF THE FAR NORTHWEST CORNER OF THE BAY STATE. A STRONG COLD FRONT CROSSING NEW ENGLAND THIS MORNING WILL BE ACCOMPANIED BY SCATTERED SNOW SHOWERS GIVING A DUSTING HERE AND THERE...BUT OF MORE IMPORTANCE...STRONG NORTHWEST WINDS WILL FOLLOW BY AFTERNOON. WEST TO NORTHWEST WINDS WILL AVERAGE CLOSE TO 30 MPH THIS AFTERNOON WITH GUSTS BETWEEN 45 AND 55 MPH. THE CHILLING WIND WILL FIRST FRESHEN IN THE CONNECTICUT RIVER VALLEY SHORTLY AFTER SUNRISE AND THIS QUICKLY STRENGTHENING TREND WILL REACH COASTAL SOUTHEAST NEW ENGLAND BY MID MORNING. HIGH PROFILE VEHICLES ARE GOING TO BE ADVERSELY AFFECTED BY THE WIND. BRANCHES AND EVEN A FEW TREES MAKE BE TORN DOWN THIS AFTERNOON WITH THE LIKELIHOOD OF SCATTERED POWER OUTAGES. WINDS WILL DECREASE SHORTLY AFTER NIGHTFALL. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ DRAG
1 follow-up statement
000 WWUS71 KBOX 241642 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1142 AM EST FRI FEB 24 2006 CTZ002>004-MAZ004>024-026-RIZ001>008-242300- /O.CON.KBOX.WI.Y.0011.000000T0000Z-060224T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER... FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET... AYER...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1142 AM EST FRI FEB 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS ADVISORY INCLUDES ALL OF RHODE ISLAND...NORTHERN CONNECTICUT...AND MOST OF MASSACHUSETTS WITH THE EXCEPTION OF THE FAR NORTHWEST CORNER OF THE BAY STATE. STRONG WEST TO NORTHWEST WINDS AROUND 30 MPH WITH GUSTS BETWEEN 45 AND 55 MPH WERE PRODUCED ACROSS SOUTHERN NEW ENGLAND LATE THIS MORNING IN THE WAKE OF A DEPARTING COLD FRONT. THESE GUSTY WINDS WILL CONTINUE THIS AFTERNOON AS THE COLD FRONT PUSHES FURTHER OFFSHORE. THESE STRONG WINDS MAY BRING DOWN LIMBS AND POSSIBLY EVEN A FEW TREES THIS AFTERNOON...POSSIBLY CAUSING SCATTERED POWER OUTAGES. WINDS WILL DECREASE SHORTLY AFTER NIGHTFALL AS AN AREA OF HIGH PRESSURE BUILDS OVER THE NORTHEAST. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING TREE LIMBS AND BRANCHES... POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 11:52 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 23, 11:52 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1152 PM EST THU FEB 23 2006 ...WINTER HAZARDS NEXT 4 DAYS IN SNE... DRAFT...PRELIM FIRST CUT. NEW HAZARDS NOT YET CUT IN GRIDS. .HAZARDS AND BRIEF WX... ETM: BRIEF 1/4-3/4SW LASTING SEVERAL MINUTES TO DUST MOST OF SNE BTWN 06Z-11Z FRIDAY MORNING PER INTENSIFYING UPPER LVL VORT MAX AND STRONG 850-700 FGEN...LEFTOVER RH. .TODAY...WINDEX SCT SNOW SHWRS THIS MORNING DRY THIS AFTN BY WIND ADVY CAA. WIND ADVY PROBABLY POSTS BAF-BDL-ORH-BOS-MQE PVD HYA AND ACK FM 14Z- 23Z. STILL NEED TO COLLAB AND REEVAL BUFKIT. ADVY SNOW POTENTIAL CONTINUES ORE-BOS NWD INTO SNH SAT AFTN/NIGHT. WINTER COLD...RIVALING THE COLDEST OF THE 2005-06 SEASON SEEMS SET FOR MONDAY INTO TUE MORNING. && .AVIATION... VARIABLE IFR CONDS IN FOG PATCHES...SWEPT OUT BY FINE LINE CFP IFR CONDS IN A FEW MINUTES OF SNOW SHOWERS PREDAWN THEN WIND DRIVEN MECHANICAL TURB (TRANSLATES TO NUMEROUS LLWS REPORTS) FROM 14Z-23Z IN GENERAL VFR (STILL MVFR SCT WINDEX SNOW SHOWERS 12Z-18Z). AIR TRAVEL DELAYS ANTICIPATED...ESP BOSTON WHEN WIND GOES 300DEGS 20G38 THIS AFTN. AWW ANTICIPATED. VFR TONIGHT. OCNL IFR SNOW DEVELOPS MUCH OF MASS AND SNH SAT AFTN/EVE. && MARINE... SHORT TERM...WE WILL CONTINUE GALE WARNING FOR FRI INTO FRI EVNG WITH TIMING OF GALE FORCE WINDS PROBABLY AFTER 16Z. GUSTS TO 40 KTS PSBL WITH EXCELLENT MIXING OVER THE WATER. LONG TERM...COLDER AIR ARRIVING SATURDAY NIGHT INTO SUNDAY WILL RESULT IN GALE FORCE NORTHWEST WINDS SUNDAY INTO SUNDAY NIGHT. WINDS SHOULD RELAX A LITTLE FOR MONDAY AND BECOME MORE WESTERLY INTO THE MIDDLE OF NEXT WEEK. SEAS BUILD SUNDAY NIGHT INTO MONDAY...BEFORE SLOWLY SUBSIDING MONDAY NIGHT INTO TUESDAY. && .CLIMATE... MAYBE SIGNIFICANT INFO LATER ON? && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...GALE WARNING FOR ANZ230>237-250-254-255 FROM NOON FRIDAY TO 9 PM FRIDAY. && HAZARDS...DRAG AVIATION...DRAG MARINE...EVT/MB/DRAG CLIMATE...DRAG
Hazardous weather outlook, Feb 23, 5:19 AM EST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 519 AM EST THU FEB 23 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241019- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 519 AM EST THU FEB 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS AND FLURRIES THIS AFTERNOON MAY ACCUMULATE ONE TO TWO INCHES ACROSS PORTIONS OF THE INTERIOR HIGH TERRAIN WITH SOME BLACK ICE POSSIBLE TONIGHT DUE TO REFREEZING OF MELTED PRECIPITATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WIND GUSTS UP TO 40 TO 45 KT FROM THE NORTHWEST SHOULD OCCUR FRIDAY AFTERNOON AND EVENING. WIND ADVISORY CRITERIA ALSO POSSIBLE ACROSS OUTER CAPE COD AND NANTUCKET FRIDAY AFTERNOON AND EVENING. AN ALBERTA CLIPPER WILL CROSS SOUTHERN NEW ENGLAND SATURDAY AFTERNOON AND EVENING WITH TWO TO FOUR INCHES OF SNOW ACCUMULATION POSSIBLE. GALE FORCE WINDS POSSIBLE BEHIND THE DEPARTING CLIPPER LATE SATURDAY NIGHT AND SUNDAY WITH WIND GUSTS TO 45 KT POSSIBLE FROM THE NORTHWEST. WIND ADVISORY CRITERIA POSSIBLE AGAIN ALONG THE EASTERN MASSACHUSETTS COAST SUNDAY. WIND CHILLS MAY APPROACH MINUS 15 DEGREES ACROSS THE INTERIOR HIGH TERRAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. STRAUSS
In the hours before
Special weather statement, Feb 23, 10:45 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1045 PM EST THU FEB 23 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-241200- BRISTOL RI-CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-HARTFORD CT-NEWPORT RI-NORTHERN BRISTOL MA- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1045 PM EST THU FEB 23 2006 ...SLIPPERY TRAVEL CONDITIONS DURING THE EARLY MORNING COMMUTE... TEMPERATURES HOVERING AROUND THE FREEZING MARK AND LIGHT WINDS WILL CAUSED PATCHES OF BLACK ICE TO FORM ON UNTREATED ROAD WAYS...BRIDGES AND OVERPASSES...MAKING TRAVEL IN SOME AREAS VERY SLIPPERY INTO THE EARLY MORNING HOURS. A COLD FRONT WILL BE INVADING WESTERN MASSACHUSETTS...NORTHERN CONNECTICUT AND SOUTHERN NEW HAMPSHIRE AROUND OR SHORTLY AFTER MIDNIGHT. SCATTERED SNOW SHOWERS WILL BE SPREADING ACROSS MOST OF THE REGION BY SUNRISE. WHILE NO MORE THAN A DUSTING TO AN INCH OF ACCUMULATED SNOW IS EXPECTED...THE ADDITION OF SNOW WILL MAKE DRIVING SLIPPERY AND HAZARDOUS ON UNTREATED ROAD WAYS OVERNIGHT AND INTO THE EARLY MORNING COMMUTE. EXERCISE CAUTION AND ALLOW EXTRA TRAVEL TIME. MCJ/EVT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:18 PM EST | Snow Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 31 hr |
Nearby
Wind Advisories in Massachusetts, 2006Wind Advisories in Rhode Island, 2006Wind Advisories in Connecticut, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.